Global aspects of double geometry
Journal article, 2014

We consider the concept of a generalised manifold in the O(d,d) setting, i.e., in double geometry. The conjecture by Hohm and Zwiebach for the form of finite generalised diffeomorphisms is shown to hold. Transition functions on overlaps are defined. Triple overlaps are trivial concerning their action on coordinates, but non-trivial on fields, including the generalised metric. A generalised manifold is an ordinary manifold, but the generalised metric on the manifold carries a gerbe structure. We show how the abelian behaviour of the gerbe is embedded in the non-abelian T-duality group. We also comment on possibilities and difficulties in the U-duality setting.


David S. Berman

Queen Mary University of London

Martin Cederwall

Chalmers, Fundamental Physics

Malcolm J. Perry

University of Cambridge

Journal of High Energy Physics

1126-6708 (ISSN) 1029-8479 (eISSN)

Vol. 2014 9 article 66-19 66


Basic sciences

Subject Categories


Other Physics Topics



More information

Latest update

4/6/2022 5